1. dmc

    dmc Registered User

    Mar 13, 2006
    1,157
    hi everyone
    i was wondering if anybody else has a relative taking zopiclone to help them sleep, my mum has to take two 30 mins before bedtime, but weve found that the next day she cant walk properly or talk in fact she's unable to do anything for herself, so we decided to just give her the one to go to bed and the difference it made to her ability the next day was amazing, she was able to get up from the chair unaided and walk with help quite freely in fact she wore my poor dad out,
    but she dosen't sleep as well so were stuck now as to do we give her two and leave her unable to do anything the next day or give her one and give her back some independence, her consultant has been away for the last six weeks so we have to wait for him to return to review her medication, but if anybody out there has any experience of this drug i would be gratefull for any advice
    happy mothers day to all mothers out there:)
     
  2. suem

    suem Registered User

    Jul 1, 2005
    61
    Worcestershire
    My husband was given zopiclone as he was finding the temazepan he had to help him sleep were not strong enough. He has Parkinsons and Lewy body but has always been a terrible sleeper. The zopiclone seems to be terribly strong, like your mother he was'nt 'with it' the next day. In fact he woke up in the middle of the night once and took 2 zopiclone to help him get back to sleep and ended up in hospital the next day, he was totally out of it, could'nt speak or anything. Once it had worn off he was ok.
    He is now on mitazipane, an anti depressant and serequel to help halluninations which both have a calming effect and seem to help with the sleeping. He hardly has the temazepan now but he also has a cocktail of Parkinsons drugs.
    You need to go back to your GP and perhaps try something else.

    Sue
     
  3. dmc

    dmc Registered User

    Mar 13, 2006
    1,157
    hi sue
    thanks for taking the time to reply
    mums consultant will be returning to work on the 29th so we'll certainly be reviewing her medication then, we only found out the effect it was having on her as one night she was having trouble taking her medication and actually spat one out so she only had the one!
    otherwise we'd still be thinking that her dementia was getting worse:confused:
    it does make me wonder about all the other drugs she's on and what effect their having on her!!
     
  4. dmc

    dmc Registered User

    Mar 13, 2006
    1,157
    nada
    many thanks will check out full web sheet before we speak to the doctor, sometime this week.
     
  5. dmc

    dmc Registered User

    Mar 13, 2006
    1,157
    update

    just a quick update mum has seen consultant now and he is changing her meds she has to stay in EMI at least till friday which she's not at all happy about hopefully there wont be as many side effects and we can try and have her home again
    thanks to all who took time to respond
     
  6. Michael E

    Michael E Registered User

    Apr 14, 2005
    619
    Male
    Ronda Spain
    Nada hi,

    Many thanks for that bit of information! I thought it was the illness rather than the drugs that caused the daytime sedation.... and was confused about the sleepless nights.... very tiring - Really helpful!
    Michael
    PS my cookies are functioning well now - thanks for that!
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.